Under normal circumstances I don’t really like to post about my health and any problems that I might be going through, but on this occasion I feel that it merits it as any who have had the same will then perhaps understand why my posts have sort of dried up, and why I am finding it so hard to get out of bed in a mornings, never mind post to my blogs.
For quite a few years now, I have had a slow down of my thyroid. This can be quite common as we get older, and has tended to happen in my family any way, my mother had it and my sister also has to take thyroxine for her thyroid dysfunction.
I have now been having to take thyroxin for about the last two to three years. Every year I go for a check up, and every year it has slowed down some more requiring my tablet strength to be upped. I started on 25 mgs, then 50, then last year it was upped to 100 micro grams.
Once you have thyroid dysfunction, you do become aware of the symptoms, although me being me, I also ‘swotted up’ on what they actually consist of. Suddenly this last month or so, I am exhibiting classic under active thyroid symptoms as follows
- Tired all the time so that I can’t keep my eyes open during the day.
- Hair thinning.
- Weight gain. (well I have stopped losing weight even though I am eating exactly the same amount as I was when I was losing about a pound a week.)
- Depressed and very tearful.
- Poor sleep patterns.
- Dry and flaky (and itchy) skin.
- Can’t concentrate.
I have booked an appointment for some blood taking for testing to check this. I was due for it checking anyway, but what has amazed me this time, is how quickly the symptoms have begun, from feeling more or less myself in October, to suddenly now feeling really grotty. Usually it has tended to happen much more gradually over quite a few months. And why do you feel fine for say about a year, then its running slow again? (I like to think of it as your internal timer or clock, which regulates everything about your system.)
Hopefully it will all be because it is now running slow and once my tablets are adjusted then I will feel back to my old self again. If it isn’t then I haven’t a clue as to why I have suddenly slowed right down!